Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nevirapine complications in a naive patient
May 11, 2004

I wrote you a month before about the use of nevirapine vs efavirenz for a first regimen in a naive patient. Unfortunately it complicated with toxic hepatitis with ALT 708 and bilirrubin 9. I was admited to hospital for 9 days. Also I had acalculous chlecystitis. Doubts now are about the beginning of a new treatment. Even If liver function gets better do you think I'm at greater risk of developing hepatic disfunction than before ( I hav no other infections namely hepatis)? Could cholecystitis be explained also as a treatment complication? Again I thak you for your atention.

Response from Dr. Pierone

The toxic hepatitis from nevirapine (Viramune) generally occurs within the first several months of therapy and is due to a hypersensitivity reaction. Liver function typically returns to normal after the event and does not seem to predict a similar reaction to other antiretroviral medications or a greater risk of long-term liver problems. Acalculous cholecystitis means inflammation of the gallbladder in the absence of gallstones and could have been related to the liver inflammation (in view of the proximity).



Previous
Meds and Regimens
Next
SOMETIMES IN LIFE THERE ARE NO CHOICES

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement